Projections of L p onto subspaces spanned by independent random variables

L. E. Dor; T. Starbird

Compositio Mathematica (1979)

  • Volume: 39, Issue: 2, page 141-175
  • ISSN: 0010-437X

How to cite


Dor, L. E., and Starbird, T.. "Projections of $L_p$ onto subspaces spanned by independent random variables." Compositio Mathematica 39.2 (1979): 141-175. <>.

author = {Dor, L. E., Starbird, T.},
journal = {Compositio Mathematica},
keywords = {Projections; Subspaces Spanned By Independent Random Variables},
language = {eng},
number = {2},
pages = {141-175},
publisher = {Sijthoff et Noordhoff International Publishers},
title = {Projections of $L_p$ onto subspaces spanned by independent random variables},
url = {},
volume = {39},
year = {1979},

AU - Dor, L. E.
AU - Starbird, T.
TI - Projections of $L_p$ onto subspaces spanned by independent random variables
JO - Compositio Mathematica
PY - 1979
PB - Sijthoff et Noordhoff International Publishers
VL - 39
IS - 2
SP - 141
EP - 175
LA - eng
KW - Projections; Subspaces Spanned By Independent Random Variables
UR -
ER -


  1. [1] G. Bennett, L.E. Dor, V. Goodman, W.B. Johnson, C.M. Newman: On uncomplemented subspaces of L p, 1 &lt; p &lt; 2. Israel J. Math.26 (1977) 178-187. Zbl0339.46022MR435822
  2. [2] J. Bretagnolle, D. Dacunha-Castelle: Application de l'etude de certaines formes linéaires aléatoires au plongement d'espaces de Banach dans des espaces LP. Ann. Sci. Ecole Normale Superieure4e ser. 2 (1969) 437-480. Zbl0229.60006MR265930
  3. [3] D.L. Burkholder: Martingale transforms. Annals of Math. Stat.37 (1966) 1494-1504. Zbl0306.60030MR208647
  4. [4] L.E. Dor: On projections in L1. Annals of Math.102 (1975) 463-474. Zbl0314.46027MR420244
  5. [5] I.T. Gohberg, A.S. Markus: On the stability of bases in Banach and Hilbert spaces. Izv. Akad. Nauk Mold. SSR5 (1962) 17-35. MR226365
  6. [6] W.B. Johnson, B. Maurey, G. Schechtman, L. Tzafriri: Symmetric structures in Banach spaces. Zbl0421.46023
  7. [7] W.B. Johnson, E. Odell: Subspaces of Lp which embed into lp. Compositio Math.28 (1974) 37-49. Zbl0282.46020MR352938
  8. [8] M.J. Kadec: On conditionally convergent series in the space Lp. Uspehi Mat. Nauk9:1 (1954) 107-109. Zbl0055.29003MR61274
  9. [9] M.I. Kadec, A. Pełczyński: Bases, lacunary sequences, and complemented subspaces of Lp. Studia Math.21 (1962) 161-176. Zbl0102.32202
  10. [10] J-L. Krivine: Sous-espaces de dimension finie des espaces de Banach réticulés. Ann. of Math.104 (1976) 1-29. Zbl0329.46008MR407568
  11. [11] J. Lindenstrauss, L. Tzafriri: Classical Banach spaces. Lecture Notes in Mathematics. Springer Verlag, Berlin1973. Zbl0259.46011MR415253
  12. [11a] J. Lindenstrauss, L. Tzafriri: Classical Banach spaces I, Ergebnisse der Mathematik Grenzgebiete 92. Springer Verlag, Berlin1977. Zbl0362.46013MR500056
  13. [12] J. Lindenstrauss, A. Pełczyński: Absolutely summing operators in Lp spaces and their applications. Studia Math.29 (1968) 275-326. Zbl0183.40501
  14. [13] B. Maurey: Théorèmes de factorisation pour les opérateurs linéaires à valeurs dans les espaces Lp. Asterisque11, Paris1974. Zbl0278.46028
  15. [ 14] V.D. Milman: Geometric theory of Banach spaces. Part I, theory of basic and minimal systems. Uspehi Mat. Nauk25:3 (1970) 113-174 (Russian), English translation: Russian Math. Surveys25:3 (1970) 111-170. Zbl0221.46015MR280985
  16. [ 15] W. Orlicz: Uber unbedingte Konvergenz in Functionenraumen I/II. Studia Math4 (1933) 33-37, 41-47. Zbl0008.31502JFM59.1076.03
  17. [16] A. Pełczyński, H.P. Rosenthal: Localization techniques in Lp spaces. Studia Math.52 (1975) 263-289. Zbl0297.46023
  18. [17] H.P. Rosenthal: On a theorem of J. L. Krivine concerning block finite representability of lp in general Banach spaces. J. Functional Analysis. Zbl0387.46016
  19. [18] H.P. Rosenthal: On relatively disjoint families of measures, with some applications to Banach space theory. Studia Math.37 (1970) 13-36. Zbl0227.46027MR270122
  20. [19] H.P. Rosenthal: On subspaces of Lp. Annals of Math.97 (1973) 344-373. Zbl0253.46049MR312222
  21. [20] H.P. Rosenthal: On the span in Lp of sequences of independent random variables (II). Proceedings VI Berkeley Symp. Math. Stat. Prob. Vol. II (1970/1) 149-167. Zbl0255.60003MR440354
  22. [21] H.P. Rosenthal: On the subspaces of Lp (p &gt; 2) spanned by sequences of independent random variables. Israel J. Math.8 (1970) 273-303. Zbl0213.19303MR271721
  23. [22] H.P. Rosenthal: Projections onto translation-invariant subspaces of Lp(G). Memoirs A.M.S.63 (1966). Zbl0203.43903MR211198
  24. [23] W. Rudin: Trigonometric series with gaps. J. Math. Mech.9 (1960) 203-227. Zbl0091.05802MR116177
  25. [24] A. Szankowski: A Banach lattice without the approximation property. Israel J. Math.24 (1976) 329-337. Zbl0336.46013MR420231
  26. [25] J.Y.T. Woo: On modular sequence spaces. Studia Math.48 (1973) 271-289. Zbl0264.46007MR358289
  27. [26] A. Zygmund: Trigonometric Series. vol. I, 2nd. edition, Cambridge Univ. Press, Cambridge, England, 1959. Zbl0085.05601MR107776
  28. [27] I.V. Šragin: Conditions for the embedding of classes of sequences and their consequences. Mat. Zametki20 (1976) 681-692. English translation: Math. Notes Acad. Sci. USSR20 (1976) 942-948. Zbl0349.46011MR442641
  29. [28] E. Stein: Topics in Harmonic Analysis related to the Littlewood-Paley theory. Annals of Math. Studies No. 63, Princeton1970. Zbl0193.10502MR252961

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.